Xalkori dizziness - 1266340

3 posts / 0 new
Last post
lessie
Xalkori dizziness - 1266340

Hello, just asking about dizziness. This is presently my 6th month on crizotinib /Xalkori 250 mg, 2x daily. Lung tumor stable, my question is about dizziness, lightheadedness. Since my 3 rd month on this drug I have felt lightheaded and dizzy. Blood pressure has always run on the low side, and scans of brain are clean, labs normal range. EKG normal. Is this just a typical side effect of the drug? My doctor does tells me it's just a side effect. Is this so? ....its daily, all day. Really bothersome and I am concerned about driving. Thank you.

JimC
Hi lessie,

Hi lessie,

Welcome to GRACE. Dizziness is a fairly common side effect of XALKORI. You may want to speak to your oncologist about the possibility of reducing your XALKORI dosage. As Dr. West has written:

"There is really no good study of cutting back on the dose, but I would say that there is a definite consensus that if the side effects are dangerous or intolerable, it’s appropriate to cut back to the point where it becomes safe and tolerable. However, I suspect that, based on very limited work out there, if the drug were put on hold or even cut to too low a dose, the cancer would progress again." - http://cancergrace.org/topic/xalkori-side-effects#post-1245127

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>

Dr West
Dizziness, especially severe

Dizziness, especially severe dizziness, is not a typical side effect even if it happens. It might be worth either cutting the dose or taking a break from it, at least long enough to see that the dizziness resolves after holding drug or cutting the dose for a few days or a week or so. Presuming you confirm that the dizziness is related to the XALKORI (crizotinib), you can then consider the merits of a dose reduction to balance efficacy and tolerability of the drug.

Good luck.

-Dr. West

+++++++++++++++++++++++++
Dr. Howard (Jack) West
Medical Oncologist
City of Hope Cancer Center
Duarte, CA

Founder & President
Global Resource for Advancing
Cancer Education